MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a150101 captures the reportable event of stent failure to expand.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex enteral duodenal stent was implanted to treat a malignant stenosis in the duodenal bulb descending conjunction during an intestinal metal stent placement procedure performed on (b)(6) 2024.The patient's anatomy was tortuous.During the procedure, the stent was deployed; however, the stent did not expand, and the tip portion of the stent was loose.The stent was removed from the patient using snares.Another wallflex enteral duodenal stent was used to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent material deformation.Imdrf device code a150101 captures the reportable event of stent failure to expand.Block h11: a wallflex duodenal stent was received for analysis.Visual inspection found stent was fully covered and undeployed.Functional examination was performed by sliding the delivery handle back along with stainless-steel tube, and the stent was deployed with no problems or resistance felt.No damages were noted to the stent and delivery system.Product analysis did not confirm the reported event of stent failure to expand and stent material deformation.The stent was returned fully covered by the outer sheath.In addition, the stent was in good shape and condition when deployed during functional examination.Taking all available information into consideration, the investigation concluded that the most probable root cause is no problem detected.Note: as the reported event was not confirmed, and no damages were noted to the device that would cause or contribute to a death or serious injury if the malfunction were to recur, boston scientific no longer considers this to be a reportable event.
 
Event or Problem Description

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19463895
Report Number3005099803-2024-02588
Device Sequence Number7907889
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2025
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0031938206
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer06/23/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight48 KG